Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2015, 4:59 AM CDT for Boone County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2015, 4:59 AM CDT (09:59 UTC)
- Expired
- Apr 7, 2015, 5:45 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Boone County, MO
The radar
The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:20 AM CDT | HAIL 0.7 | 1 N Columbia, MO | |
| Apr 7, 5:35 AM CDT | HAIL 1.75 | 1 N Columbia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
447
WUUS53 KLSX 070959
SVRLSX
MOC019-071045-
/O.NEW.KLSX.SV.W.0014.150407T0959Z-150407T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
459 AM CDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN CENTRAL MISSOURI...
* UNTIL 545 AM CDT
* AT 457 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCHEPORT...
AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
COLUMBIA...CENTRALIA...MIDWAY...STURGEON...HALLSVILLE...MURRY AND
HARRISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3920 9246 3925 9232 3924 9211 3907 9211
3906 9213 3903 9214 3902 9213 3901 9214
3899 9213 3898 9215 3891 9216 3895 9253
3897 9257
TIME...MOT...LOC 0959Z 255DEG 28KT 3903 9249
HAIL...1.00IN
WIND...<50MPH
$$
MILLER1 follow-up statement
129
WWUS53 KLSX 071018
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 AM CDT TUE APR 7 2015
MOC019-071045-
/O.CON.KLSX.SV.W.0014.000000T0000Z-150407T1045Z/
BOONE MO-
518 AM CDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN BOONE
COUNTY UNTIL 545 AM CDT...
AT 515 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF HALLSVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CENTRALIA...STURGEON...HALLSVILLE AND MURRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3920 9243 3925 9232 3924 9211 3907 9211
3906 9213 3903 9214 3902 9213 3901 9214
3900 9213 3898 9215 3891 9216 3896 9248
3906 9249
TIME...MOT...LOC 1018Z 264DEG 32KT 3905 9228
HAIL...1.25IN
WIND...60MPH
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:36 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 7, 4:36 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT Tue Apr 7 2015 .SHORT TERM: (Through Tonight) Issued at 343 AM CDT Tue Apr 7 2015 Starting to sound like a broken record, but once again, focus will be precip chances thru the period. Expect precip over the ern portions of the CWA to continue moving out of the area early this morning. Some isod SHRA, and perhaps TS, will be possible. However, main focus is expected to be the ongoing TSRA over wrn MO. Numerous mdl solns suggest this cluster of TSRA will lift enewd into the area this morning and build sewd late this morning, perhaps into the afternoon, as the LLJ veers. However, some question remains how far E and S these storms will propagate before dissipating as the LLJ weakens. As these storms dissipate, expect a lull this afternoon into the evening before the next round arrives. Some question remains as to where/when TSRA will initiate, but best chances shud be along the sfc boundary across the nrn portions of the CWA, tho any outflow boundaries may also help initiate storms. Have kept PoPs for tonight in the change range due to questions in boundary locations. Given the amount of elevated CAPE and deep shear available, a severe threat will exist with hail and winds as a primary threat. Little change in temps for today and tonight with continued trends twd warm guidance. Tilly .LONG TERM: (Wednesday through Monday) Issued at 414 AM CDT Tue Apr 7 2015 Not many changes from the prev forecast. Still a number of questions exist with upcoming system. A severe threat still exists on Wed during the late afternoon and overnight period. The greater threat still exists on Thurs as the cdfnt pushes thru the region. Mdl solns have changed slightly from yesterday. Mdls have sped up timing of fropa slightly, with bulk of precip expected to be E of the CWA by 06z Fri. Mdls now have upper trof remaining neutral as it approaches the region. Still, enuf CAPE and deep shear will exist to pose a severe threat. Please see the latest SPC day 2 and day 3 outlooks for the latest info as local thinking agrees with SPC. Mdl solns differ regarding timing of the next system Sat into Sun. Have low PoPs early to account for the GFS soln and trended twd higher PoPs where/when mdls are in better agreement. Otherwise, have continued warm trend thru Thurs despite the ample cloud cover expected. Cooler, but seasonal avg, temps are expected this weekend as a large sfc ridge settles into the area. Tilly && .AVIATION: (For the 06z TAFs through 06z Tuesday Night) Issued at 1153 PM CDT Mon Apr 6 2015 Showers and thunderstorms developed in warm sector this evening and remain just out of TAF sites. For now cigs will be the main issue varying between VFR, MVFR and IFR. As warm front lifts north through region, cigs to lower down to IFR between 07z and 09z Tuesday. Models now holding off precip for TAF sites til closer to daybreak, after 11z Tuesday, as complex develops over central MO and slides east along I-70 corridor, before diminishing by mid morning. Then front to lift north allowing cigs to lift and thin out a bit. As for winds, to remain southeast to south for sites along I-70 corridor while KUIN will see southeast winds back to the east as front moves closer, then eventually veer back to the south as front lifts north of KUIN. Specifics for KSTL: Showers and thunderstorms developed in warm sector this evening and remain just south of metro area TAFs. For now cigs will be the main issue varying between VFR, MVFR and IFR. As warm front lifts north through region, cigs to lower down to IFR by 07z Tuesday. Models now holding off precip for STL til closer to daybreak, after 12z Tuesday, as complex develops over central MO and slides east along I-70 corridor, before diminishing by 15z Tuesday. Then front to lift north allowing cigs to lift and thin out a bit. As for winds, to remain southeast to south. Byrd && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 80 64 81 68 / 60 40 50 70 Quincy 74 60 77 62 / 60 40 60 80 Columbia 79 62 80 64 / 60 40 60 70 Jefferson City 80 63 81 65 / 60 40 60 70 Salem 77 62 79 66 / 50 40 30 70 Farmington 78 62 81 65 / 40 30 30 60 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 7, 4:13 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 413 AM CDT TUE APR 7 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 413 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS NORTH CENTRAL AND SOUTHWEST ILLINOIS. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TONIGHT. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE..WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA FROM WEDNESDAY AFTERNOON...THURSDAY...AND INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE WEDNESDAY NIGHT...AND AGAIN ON THURSDAY AND INTO THURSDAY NIGHT. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL THAT THEY OBSERVE THROUGH TONIGHT. TILLY
In the hours before
Special weather statement, Apr 7, 4:50 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 450 AM CDT TUE APR 7 2015 MOZ041-042-071030- AUDRAIN MO-BOONE MO- 450 AM CDT TUE APR 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN AND NORTHERN BOONE COUNTIES UNTIL 530 AM CDT... AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FAYETTE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COLUMBIA... CENTRALIA... MIDWAY... STURGEON... HALLSVILLE... MURRY... MILLER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:34 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway | 56 min |
| Apr 7, 6:23 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 67 min |
| Apr 7, 7:06 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 54 min |
| Apr 7, 7:56 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 49 min |
| Apr 7, 8:42 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis | 48 min |
| Apr 7, 9:18 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 42 min |
| Apr 7, 9:26 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 49 min |
| Apr 7, 9:42 AM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren | 8 hr |
| Apr 7, 9:58 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 47 min |
| Apr 7, 10:03 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 42 min |
| Apr 7, 10:43 AM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 4 hr |
| Apr 7, 10:53 AM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Jefferson, Washington | 4 hr |
| Apr 7, 12:42 PM CDT | River Flood Warning | LSX | Saint Charles | 35 hr |
| Apr 7, 12:47 PM CDT | Flash Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.